Alert archive / Indiana / Wind Advisories in 2007

Wind Advisory 6, NWS Northern Indiana

October 18, 200714 counties in Indiana; Branch County, Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this wind advisory at Oct 18, 2007, 10:47 AM EDT for 14 counties in Indiana; Branch County, Cass County, Saint Joseph County, Michigan. It took effect at Oct 18, 2007, 11:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2007, 10:47 AM EDT (14:47 UTC)
In effect from
Oct 18, 2007, 11:00 AM EDT
Expired
Oct 18, 2007, 8:00 PM EDT
In force
9 hr
Issued by
NWS Northern Indiana

Counties Cass County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Wabash County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 25 km from the middle of the area, began a volume at 14:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 2.8 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 44 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
44 J/kg
Mixed-layer CIN
-272 J/kg
Mixed-layer LCL
1498 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
260 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KIWX 181447
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1047 AM EDT THU OCT 18 2007

...STRONG SURFACE WINDS EXPECTED LATE THIS MORNING AND AFTERNOON...

.DEEP LOW PRESSURE OVER SOUTHERN MINNESOTA WILL CONTINUE TO DEEPEN
AS IT LIFTS NORTHWARD TO LAKE SUPERIOR BY FRIDAY MORNING. AHEAD OF
THE STRONG COLD FRONT IN ASSOCIATION WITH THIS SYSTEM...STRONG
SOUTH WINDS ARE EXPECTED WITH GUSTS THIS AFTERNOON IN EXCESS OF 40
MPH AT TIMES. WIND WILL DIMINISH SOMEWHAT THIS EVENING AND
OVERNIGHT AS TEMPERATURES COOL BUT WINDY CONDITIONS WILL CONTINUE
THROUGH FRIDAY.

INZ003>006-008-012>017-020-022>025-032-MIZ077>080-182300-
/O.NEW.KIWX.WI.Y.0006.071018T1500Z-071019T0000Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...
LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
MARION...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER
1047 AM EDT THU OCT 18 2007 /947 AM CDT THU OCT 18 2007/

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

SOUTH WINDS ARE EXPECTED TO INTENSIFY LATE THIS MORNING AND
AFTERNOON IN RESPONSE TO DEEPENING LOW PRESSURE OVER MINNESOTA AND
WARMING TEMPERATURES. WIND GUSTS MAY EXCEED 40 MPH AT TIMES AS THE
PRESSURE GRADIENT ACROSS THE AREA INTENSIFIES THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS73 KIWX 182018
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
418 PM EDT THU OCT 18 2007

...STRONG SURFACE WINDS EXPECTED INTO THIS EVENING...

.DEEP LOW PRESSURE OVER SOUTHERN MINNESOTA WILL CONTINUE TO
MOVE NORTHEAST THIS EVENING. A COLD FRONT ASSOCIATED WITH THIS LOW WILL
MOVE SOUTHEAST ACROSS THE MIDWEST TONIGHT. AHEAD OF THE
FRONT...STRONG WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH OR
HIGHER ARE EXPECTED OVER FAR SOUTHWEST LOWER MICHIGAN AND MUCH OF
NORTHERN INDIANA.


INZ003>006-008-012>017-020-022>025-032-MIZ077>080-190000-
/O.CON.KIWX.WI.Y.0006.000000T0000Z-071019T0000Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-STARKE-PULASKI-
MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-WHITE-CASS IN-MIAMI-WABASH-
HUNTINGTON-GRANT-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...KENDALLVILLE...
LIGONIER...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...
PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE...
COLUMBIA CITY...SOUTH WHITLEY...MONTICELLO...BROOKSTON...
LOGANSPORT...PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...
MARION...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER
418 PM EDT THU OCT 18 2007 /318 PM CDT THU OCT 18 2007/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS
EVENING. 

SOUTH TO SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS OVER 40 MPH
ARE EXPECTED THIS EVENING. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Oct 18, 10:22 AM EDT, 25 minutes earlier.

Area forecast discussion, Oct 18, 10:22 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1022 AM EDT THU OCT 18 2007

.UPDATE/NEAR TERM...
ARCHED LINE OF SHOWERS/EMBEDDED THUNDER RAPIDLY LIFTING NEWD OUT OF
FCST AREA THIS MORNING. VAPOR SHOWS AND 12Z SOUNDINGS CONFIRM FIERCE
DRY SLOT SPREADING NEWD OUT OF IL/MO AND WILL EFFECTIVELY CAP
CONVECTION FOR A TIME THIS AFTN ALTHOUGH TO COMPLICATE MATTERS
FURTHER...SECONDARY VORT LOBE ASSOCIATED W/UPR LOW OVR ERN IA
SPURNING ISOLD DVLPMNT OVR CNTRL IN. THAT SAID HWVR...MORE OMINOUS
COMPACT SECONDARY SW/AND ATTENDANT MID LVL SPEED MAX ROUNDING BASE
OF LARGE SCALE OVR WRN OK ATTM WILL TRIGGER SEVERE STORM INITIATION
FM NR KLSX NEWD ARND 19Z W/RAPID DOWNSTREAM INTENSIFICATION INTO
INDIANA TWD 22Z. GIVEN COMBINATION OF XPCD STRONG HEATING WITHIN MID
LVL DRY SLOT AND BACKED LL FLW AHEAD OF EJECTING SECONDARY SW...FEEL
ITS PRUDENT AT THIS POINT TO INSERT TORNADO MENTION INTO WRN HALF OF
ZONES FOR LATE AFTN/EARLY EVENING.

OTHER PROBLEM LIES W/STRONG...VEERED/UNIDIRECTIONAL LL FLW BEHIND LEAD
SW TROUGH AND STRONG HEATING W/STEEP LL LAPSE RATES DVLPG BY LATE
MORNING AND MOMENTUM TRANSFER IN DEEPENING WELL MIXED BNDRY LYR. AS
SUCH WILL HOIST A WIND ADVISORY FOR WRN HALF FM 15-00Z W/SUSTAINED
WINDS OF 25 KTS W/GUSTS TO 35 KTS.

PRODUCT UPDATES FORTHCOMING.

&&

.AVIATION...DISCUSSION FOR 12Z TAFS...

BUSY TAF PERIOD AS POTENT SYSTEM AFFECTS THE AREA. BAND OF RAIN
WILL DASH THROUGH AREA THIS MORNING AND BE CLEAR OF TAF SITES BY
15-16Z. ECHO TOPS ARE LOW WITH NO ICE IN THIS LINE SO HELD OFF ON
ANY MENTION OF LIGHTNING. DRY SLOT WILL WORK IN AND CLEAR CWA OUT.
GOOD DEAL OF SUBSIDENCE BEHIND THIS FIRST AREA OF RA SHOULD KEEP
CU IN THE SCT CATEGORY FOR MOST OF THE DAY. WITH GOOD
DESTABILIZATION THIS AFTERNOON CAN NOT RULE OUT A
TS...ESPECIALLY AT KSBN. MAIN SHOW LOOKS TO GET GOING TONIGHT WITH
ONE OR TWO LINES OF SVR CONVECTION APPEARING PROBABLE. TEMPO
GROUPS AT BOTH SITES WILL NEED TO BE MONITORED THIS AFTERNOON FOR
POSSIBLE FM GP OR TIMING.

&&

.PREV DISCUSSION... /ISSUED 519 AM EDT THU OCT 18 2007/

SHORT TERM...
POTENTIAL EXISTS FOR EXTREME DAMAGING WIND AND/OR LONG LIVED
TORNADIC EVENT THIS EVENING AND EARLY TONIGHT.

FOR THIS MORNING. LARGE AREA OF SHRA IN STRONG LOW LEVEL WAA
PATTERN ACRS SRN GRTLKS INTO LWR OHIO VLY REGION WITH 45-50KT 925MB
JET TAPPING 13-15 G/KG 1000-900MB PLUME EXTENDING FM SRN WI TO
CNTRL ARK. SO FAR THIS AM...LIGHTNING HAS BEEN NIL ACRS CWA AND
FURTHER WEST ACRS IL/MO INVOF DEEPER MOISTURE AXIS AND TIED TO ERN
PERIPHERY OF COLDER 5H TEMPS ASSOCIATED WITH RAPIDLY DEEPENING
MIDLVL SYSTEM ACRS CENTRAL PLAINS. AS THIS AREA OF DECAYING STORMS
ROTATES THROUGH WILL CONTINUE TO SEE SHRA/TSRA THROUGH THE AM
HOURS...WITH MOST OF THE ACTIVITY TIMED NE OF CWA COINCIDENT WITH
DRY SLOT TIMING NOW NEARING KSTL.

PER WV IMAGERY...PREFERENCE LIES TOWARD NAM SOLUTION IN COMPLEX
SEVERE WEATHER SCENARIO. NAM APPEARS TO BEST CAPTURE FARTHER SW
AND MORE INTENSE CORE OF 5H JETLET ACRS NRN TX AT 00 UTC THU NEAR
JTNT2...AND CAPTURES DUAL/SECONDARY CORE OF JET POSITIONED OVER
SIERRA NEVADAS. BY 00Z FRI 5H PATTERN IS STRONGLY ARTICULATED ACRS
MSVLY WITH POTENT 80-90KT 5H STREAM FROM OK NOSING INTO SWRN CWA
IMPINGENT UPON COLD FRONT MOVING EWD THROUGH IL. ANTICIPATE AMPLE
DESTABILIZATION WITHIN THE DRYSLOT REGION...THOUGH CANNOT RULE OUT
TSRA DEVELOPMENT AND RAPID UPSCALE GROWTH INTO SEVERE STORMS GIVEN
EXTREME SYNOPTIC SCALE WIND ENVIRONMENT THIS AFTERNOON...HOLD THAT
MOST STORMS WILL FIRE ALONG/AHEAD OF COLD FRONT AS
SUPERCELLS/ORGANIZED LINE SEGMENTS. LATE SEASON ENVIRONMENT
FAVORABLE FOR SEVERE LOCAL STORMS WITH LOW LCL AHEAD OF
FRONT...500-1000M...LFC 1500-2000M...WIDESPREAD 0-1KM SRH
250-350 M2/S2...AND 0-3KM CAPE 1-1.5 KJ/KG. INITIATION LIKELY
UPSTREAM IN LATE AFTERNOON ALONG FRONT IN IL...AND QUICKLY BECOME
SEVERE. TIMING INTO SWRN CWA PER 4KM NMM WRF BETWEEN 8 AND 9 PM.
CURRENT THOUGHT IS TO HEDGE EARLIER FOR NOW GIVEN SUCH STRONG
KINEMATIC FIELD THAT TRIGGER/UPSCALE GROWTH COULD TRANSPIRE FASTER
THAN MODELED AND AMOUNT OF CAPE NEEDED TO GO SEVERE TODAY WILL BE
QUITE MINIMAL. FOCUS ON HWO WITH WIND PRIMARY THREAT AS WELL AS
TOR.

LONG TERM...

FRIDAY THROUGH WEDNESDAY

CONFIDENCE IN LATTER PORTION OF LONG TERM FORECAST IS GROWING...BUT
STILL ON THE LOW SIDE OF THE SPECTRUM. LARGE DISCONTINUITY AMONG
FORECAST MODELS IS PRIMARILY THE RESULT OF DIFFERENCES IN
SUPERGEOSTROPHIC FLOW ALOFT AND THE RESULTANT DEEPENING OF SW US
CONUS MID LEVEL TROUGH AS STATED IN PREVIOUS DISCUSSION.
GFS/MREF/NAEFS AND MEAN GFS ENSEMBLE WERE PREVIOUSLY ADAMANT ON
PHASING NORTHERN AND SOUTHERN STREAMS...PUSHING A LONG WAVE OPEN
TROUGH THROUGH THE CONUS EARLY NEXT WEEK. HOWEVER...GROWING
AGREEMENT AMONG MEDIUM RANGE MODELS (ECMWF/GEM/JP35) IS NOW FAVORING
THE RATHER CONSISTENT SOLUTION OF THE ECMWF...PRODUCING A CUT OFF
LOW IN THE SOUTHWESTERN CONUS IN REPONSE TO ROBUST DIGGING FROM
UPPER LEVEL 150+ KNOT JET. NATIONAL CENTER DISCUSSIONS CONTINUE TO
FAVOR THE LATTER MENTIONED SOLUTION GIVEN TELECONNECTION PATTERNS.
RECENT RUNS OF THE MREF AND NAEFS ARE NOW TRENDING SLOWER WITH THE
EASTWARD TRANSLATION OF THE H5 TROUGH PER THEIR MEAN SOLUTIONS.

FRIDAY...DEPARTING OCCLUDING SFC LOW AND ASSOCIATED UPPER TROUGH
WILL
BRING MUCH COOLER AIR/CLOUDS/AND THE CHANCE FOR SHOWERS TO THE
REGION. SHOWERS WOULD BE FORCED BY LINGERING VERTICAL LIFT PER UPPER
CYCLONIC FLOW AND BY INSOLATION AS SOUNDINGS INDICATE AMPLE LL
INSTABILITY. WRF/GFS BOTH INDICATE 80-90% AROUND 925-850MB...LEADING
CREDENCE TO THE FACT THAT BREAKS IN THE CLOUDS SHOULD BE PRESENT
TO INCREASE INSTABILITY. HAVE REATTAINED PREVIOUS POP FORECAST WITH
A BLEND
TOWARD THE MAV. IT WILL BE BREEZY WITH SUSTAINED WINDS OF 15 TO 20
MPH POSSIBLE. GOOD LINKAGE/CAA/AND MODERATE SFC PRESSURE GRADIENT
WILL PROMOTE GUSTY WINDS. CLOUDS SHOULD BEGIN TO DEPART THE REGION
LATE FRIDAY NIGHT-SATURDAY MORNING. IF THIS OCCURS FASTER THAN
ANTICIPATED...FOG MAY BE A CONCERN...ESPECIALLY IN AREAS WHERE
PRECIP FELL.

SATURDAY-MONDAY...HEIGHT RISES WILL RAPIDLY SPREAD INTO THE AREA
AS WINDS TURN SW...ALLOWING WAA TO COMMENCE. RAPID WAA WILL ALLOW A
NICE WEEKEND WITH MUCH ABOVE NORMAL TEMPS INTO THE MID 70S BY
SUNDAY. AS MENTIONED ABOVE...WILL CONTINUE TO TREND TOWARD THE
ECMWF/GEM SOLUTIONS. THIS WILL SPELL WARMER TEMPS FOR MONDAY WITH
SLOWER EASTWARD SYSTEM TRANSLATION. RETAINED LOW POPS FOR MONDAY AS
NORTHERN STREAM WAVE WOULD BE NEARING THE REGION WITH AN ASSOCIATED
SFC TROUGH.

TUE-WED...DUE TO HIGH UNCERTAINTY STILL PRESENT BEYOND MONDAY...HAVE
RETAINED PREVIOUS FORECAST WHICH IS A GOOD TREND TO CLIMO.
PERSISTENT WESTERN ATLANTIC RIDGE CONTINUES TO BE HIGHLIGHTED BY
FORECAST MODELS...LENDING SUPPORT FOR ABOVE NORMAL TEMPS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WIND ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
     INZ003>006-008-012>017-020-022>025-032.
MI...WIND ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
     MIZ077>080.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT FRIDAY FOR LMZ043-046.

&&

UPDATE...HOLSTEN
SHORT TERM...MURPHY
LONG TERM...CHAMBERLAIN
AVIATION...SIMPSON
Hazardous weather outlook, Oct 18, 6:41 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
641 AM EDT THU OCT 18 2007

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-191045-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
641 AM EDT THU OCT 18 2007 /541 AM CDT THU OCT 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON INTO THE
EVENING HOURS. DAMAGING WIND GUSTS UP TO 70 MPH IS THE PRIMARY
RISK. ISOLATED TORNADOES AND HAIL TO ONE INCH IN DIAMETER IS ALSO
POSSIBLE.

THERE WILL BE SOME THUNDERSTORMS THIS MORNING AND A SMALL CHANCE
OF THUNDERSTORMS EARLY THIS AFTERNOON...THOUGH THE CHANCE FOR
WIDESPREAD SEVERE STORMS THIS MORNING AND EARLY AFTERNOON IS
SMALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND THIS
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-191045-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
641 AM EDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONDITIONS WILL REMAIN HAZARDOUS TO SMALL CRAFT TODAY AND
TONIGHT. THUNDERSTORMS WITH WIND GUSTS IN EXCESS OF 40 KNOTS ARE
ALSO POSSIBLE THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS 15 TO 25 KNOTS FRIDAY AND FRIDAY NIGHT WILL CREATE
WAVES OF 3 TO 5 FEET. THE WINDS AND WAVES SHOULD THEN SUBSIDE
SATURDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP

In the hours before

Special weather statement, Oct 18, 7:56 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
756 AM EDT THU OCT 18 2007

INZ004>009-014-016>018-024>027-033-034-MIZ077>081-OHZ024-181300-
ADAMS-ALLEN-BERRIEN-BLACKFORD-BRANCH-CASS-DE
KALB-ELKHART-HILLSDALE-HUNTINGTON-JAY-KOSCIUSKO-LAGRANGE-MARSHALL-
NOBLE-ST. JOSEPH-STEUBEN-VAN WERT-WABASH-WELLS-WHITLEY-
756 AM EDT THU OCT 18 2007

...SHOWERS AND A FEW THUNDERSTORMS WITH STRONG WINDS POSSIBLE...

AT 754 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND A FEW THUNDERSTORM FROM NEAR BENTON HARBOR
MICHIGAN SOUTHEAST TO NEAR PORTLAND INDIANA. THIS RAIN WAS MOVING
NORTHEAST AT NEARLY 50 MPH. STRONG WIND GUSTS TO 50 MPH WILL BE
POSSIBLE WITH THIS RAIN. OCCASIONAL LIGHTNING AND BRIEF MODERATE
DOWNPOURS ARE ALSO POSSIBLE.

EXPECT THIS LINE OF SHOWERS TO QUICKLY MOVE THROUGH NORTHEAST
INDIANA THROUGH 900 AM EDT.

SEVERE THUNDERSTORMS ARE ALSO LIKELY LATER THIS AFTERNOON AND
EVENING. TORNADOES AND DAMAGING WINDS IN EXCESS OF 70 MPH ARE
POSSIBLE LATER TODAY. STAY TUNED TO LOCAL MEDIA FOR ADDITIONAL
INFORMATION ON THIS SERIOUS WEATHER SITUATION.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE SHOWERS HAVE PASSED.
Special weather statement, Oct 18, 8:46 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
846 AM EDT THU OCT 18 2007

INZ007-009-018-MIZ080-081-OHZ001-002-004-005-015-016-024-025-181345-
ALLEN-BRANCH-DE
KALB-DEFIANCE-FULTON-HENRY-HILLSDALE-PAULDING-PUTNAM-STEUBEN-VAN
WERT-WILLIAMS-
846 AM EDT THU OCT 18 2007

...SHOWERS AND A FEW THUNDERSTORMS WITH STRONG WINDS POSSIBLE...

AT 845 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A LINE OF SHOWERS AND A FEW THUNDERSTORMS FROM NEAR THREE
RIVERS MICHIGAN SOUTHEAST TO VAN WERT OHIO. THIS RAIN WAS MOVING
NORTHEAST AT NEARLY 50 MPH. STRONG WIND GUSTS TO 45 MPH WILL BE
POSSIBLE WITH THIS RAIN. OCCASIONAL LIGHTNING AND BRIEF MODERATE
DOWNPOURS ARE ALSO POSSIBLE.

EXPECT THIS LINE OF SHOWERS TO QUICKLY MOVE THROUGH FAR NORTHEAST
INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN BY
1000 AM EDT.

SEVERE THUNDERSTORMS ARE ALSO LIKELY LATER THIS AFTERNOON AND
EVENING. TORNADOES AND DAMAGING WINDS IN EXCESS OF 70 MPH ARE
POSSIBLE LATE THIS AFTERNOON AND EVENING. STAY TUNED TO LOCAL MEDIA
FOR ADDITIONAL INFORMATION ON THIS SERIOUS WEATHER SITUATION.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE SHOWERS HAVE PASSED.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 6:14 PM EDTSevere Thunderstorm WarningIWXPulaski, White51 min
Oct 18, 6:51 PM EDTSevere Thunderstorm WarningIWXCass, Fulton, Kosciusko, Marshall, Pulaski, White54 min
Oct 18, 6:57 PM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke40 min
Oct 18, 7:00 PM EDTTornado WarningIWXCass, Fulton, Miami45 min
Oct 18, 7:06 PM EDTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange54 min
Oct 18, 7:23 PM EDTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph67 min
Oct 18, 7:42 PM EDTTornado WarningIWXFulton, Kosciusko48 min
Oct 18, 7:47 PM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph58 min

Nearby

Wind Advisories in Indiana, 2007Wind Advisories in Michigan, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.